Alert archive / Maine / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 79, NWS Gray, ME

July 23, 2016Androscoggin County, Cumberland County, Maine

NWS Gray, ME issued this severe thunderstorm warning at Jul 23, 2016, 3:41 PM EDT for Androscoggin County, Cumberland County, Maine. It was in force for 49 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 23, 2016, 3:41 PM EDT (19:41 UTC)
Expired
Jul 23, 2016, 4:30 PM EDT
In force
49 min
Issued by
NWS Gray, ME
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Androscoggin County, ME, Cumberland County, ME

The radar

The Portland,ME radar (KGYX), 12 km from the middle of the area, began a volume at 19:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 23, 4:05 PM EDTHAIL 1Durham, ME
Jul 23, 4:10 PM EDTTSTM WND DMGFreeport, MELARGE BRANCHES ON WIRES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 24 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 7.7 hours before the alert went out and 13 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2016-07-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2016-07-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1588 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

007 
WUUS51 KGYX 231941
SVRGYX
MEC001-005-232030-
/O.NEW.KGYX.SV.W.0079.160723T1941Z-160723T2030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAY ME
341 PM EDT SAT JUL 23 2016

THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL ANDROSCOGGIN COUNTY IN SOUTHWESTERN MAINE...
  EAST CENTRAL CUMBERLAND COUNTY IN SOUTHWESTERN MAINE...

* UNTIL 430 PM EDT

* AT 340 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR GRAY...OR 11
  MILES SOUTH OF MECHANIC FALLS...MOVING SOUTHEAST AT 20 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  BRUNSWICK...CUMBERLAND...FREEPORT...GRAY...YARMOUTH...RAYMOND...
  DURHAM...NORTH YARMOUTH...NEW GLOUCESTER AND POWNAL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4376 7014 4392 7044 4402 7030 4395 7002
      4393 6999 4391 6998 4392 6996 4392 6995
TIME...MOT...LOC 1940Z 302DEG 18KT 4394 7034 

HAIL...1.00IN
WIND...60MPH
 
$$
EKSTER
2 follow-up statements
832 
WWUS51 KGYX 232018
SVSGYX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
418 PM EDT SAT JUL 23 2016

MEC001-005-232030-
/O.CON.KGYX.SV.W.0079.000000T0000Z-160723T2030Z/
ANDROSCOGGIN ME-CUMBERLAND ME-
418 PM EDT SAT JUL 23 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR SOUTHERN ANDROSCOGGIN AND EAST CENTRAL CUMBERLAND COUNTIES...

AT 418 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER FREEPORT...OR
9 MILES SOUTHWEST OF BRUNSWICK...MOVING SOUTHEAST AT 20 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
BRUNSWICK...FREEPORT...YARMOUTH...DURHAM...
POWNAL AND NORTH YARMOUTH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4376 7014 4385 7030 4396 7011 4395 7002
      4393 6999 4391 6998 4392 6996 4392 6995
TIME...MOT...LOC 2018Z 302DEG 18KT 4384 7011 

HAIL...1.00IN
WIND...60MPH
 
$$
345 
WWUS51 KGYX 232025
SVSGYX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
425 PM EDT SAT JUL 23 2016

MEC001-005-232035-
/O.EXP.KGYX.SV.W.0079.000000T0000Z-160723T2030Z/
ANDROSCOGGIN ME-CUMBERLAND ME-
425 PM EDT SAT JUL 23 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN ANDROSCOGGIN AND EAST
CENTRAL CUMBERLAND COUNTIES WILL EXPIRE AT 430 PM EDT...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER SMALL
HAIL...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.

LAT...LON 4376 7014 4385 7030 4396 7011 4395 7002
      4393 6999 4391 6998 4392 6996 4392 6995
TIME...MOT...LOC 2021Z 302DEG 18KT 4384 7011 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 9:40 AM EDT, 6 hours 1 minute earlier.

Area forecast discussion, Jul 23, 9:40 AM EDT, 6 hours 1 minute before
Area Forecast Discussion
National Weather Service Gray ME
940 AM EDT SAT JUL 23 2016

.SYNOPSIS...
A cold front will slowly sag south through the region today and
will push offshore tonight. High pressure will build in from the
west on Sunday and will shift offshore Sunday night. A cold front
will approach from the west on Monday and will cross the region
Monday night. High pressure will build in from the west on
Tuesday and will crest over the area on Wednesday. A weak cold
front will slowly push southeast into the region Wednesday night
and will stall over the region on Thursday. High pressure will
build in from the north Thursday night and Friday.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
9am... Just some minor tweaks to temps and dewpoints for this
update. Looking ahead to the afternoon clearing skies in southern
New Hampshire should allow for that area to heat up first. Morning
sounding at KGYX shows a stable layer around 500mb... which should
erode as the upper level trough in moves in out of Canada.
Maniwaki 12Z sounding shows the layer almost gone with
significant moistening in the mid levels. This will set the stage
for good instability this afternoon. The best chance for strong to
severe storms remains in southern New Hampshire where the heating
will be maximized. Meanwhile the greatest coverage of storms will
be more towards the Maine mountains where topography, moisture and
last nights boundaries will coincide to assist storms in
developing.

7 AM...no real changes to forecast
thinking, with spotty showers starting pop up already in a few
spots. Think for a few hours these will not amount to to much and
fade as quickly as the developed, but as daytime heating builds
and wave aloft begins to bring heights down, thunderstorms will
start to develop laterthis morning.

Previously...Last bit of remnant convection moving east along the
mid coast and dissipating slowly. Should see a little break in the
convection through mid-morning before daytime heating starts
bubbling up convection again. Should start the day fairly sunny,
except in the mountains, where there will be lingering clouds. As
yet another 500 mb wave moves in from the west today will see
showers and thunderstorms start to develop late morning to early
afternoon, much earlier than on Friday. Will probably see more
convection than on Friday, certainly closer to scattered than
isolated. Thinking focus for best chance of storms will be in some
of the same places we saw it Friday night as boundaries these
storms left behind will focus the new storms. Lacking much model
agreement, have just worked chc pops from the NW to the S through
the day. Although west winds will mix a little bit frier air down,
the wave aloft should provide some cooling and height falls to
allow the potential for severe storms again. However, not all the
storms will be severe, and the main threat will be damaging winds
again, along with frequent lightning.

It will still be very warm and humid, but not as oppressive as
Friday, with highs more typically summer like, in the mid 80s to
around 90, and TDs in the 60s.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SUNDAY/...
Any showers/storms will wind down early this evening as the wave
moves through around 00Z, and skies will clear out. Humidity will
drop in the mountains tonight,m but on the coastal plain, as is
often the case with light flow, we may be stuck with the low
level moisture until the direr air mixes down the morning. Still,
it should cools into the low to mid 60s near the coast and 55 to
60 in the mtns and foothills.

Sunday should be a fine day with lower humidity, although temps
will continue to run a bit above normal, with highs approaching 80
in the mountains and at the beaches, and generally in the 80s
elsewhere. Will see a late sea breeze develop, that will be
limited to coastal zones.

&&

.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
High pressure will crest over the region Sunday night before
shifting offshore. Looking for mostly clear skies overnight with
lows from the mid 50s to lower 60s.

Cold front approaches from the west on Monday bringing increasing
clouds and afternoon showers and thunderstorms. Some moderate
unidirectional shear coming along with the associated shortwave
which may produce a few severe cells with wind damage being the main
threat. Very warm and humid airmass will be in place ahead of this
system with daytime highs ranging through the 80s north and upper
80s to mid 90s south.

Showers and thunderstorms will gradually taper off and skies will
clear after midnight Monday night as the front pushes east of the
region. lows will range from the lower 60s north to the lower 70s
south.

High pressure building in from the west will bring slightly cooler
and less humid air into the region on northwest winds Tuesday.
Expect mostly sunny skies with highs in the mid 70s to lower 80s
north and mid to upper 80s south.

Tuesday night will feature mostly clear skies as high pressure
crests over the region late. Lows will generally range through
the 60s. High pressure will shift offshore on Wednesday as a weak
cold front approaches from the northwest. Bulk of the day should
be mostly sunny with highs once again ranging through the 80s.

Weak frontal boundary will slowly sag south into the region
Wednesday night and will stall over the region by Thursday
morning. This boundary will be the focus of showers and
thunderstorms on Thursday. Expect shear to be marginal at best
and forcing along the frontal boundary minimal so will likely
see pulse type storms during the afternoon. Highs on Thursday
will range through the 80s to near 90.

Showers and thunderstorms should quickly die out with loss of
heating on Thursday evening. Frontal boundary will remain draped
across southern zones on Friday which will likely lead to another
round of showers and thunderstorms in far southern New Hampshire
and possibly coastal Maine.

&&

.AVIATION /14Z SATURDAY THROUGH WEDNESDAY/...
Short Term...May see a short period of valley fog at KHIE/KLEB
this morning, but otherwise VFR expected today. Once again
scattered TSRA could produce strong wind gusts and tempo flight
restrictions, mainly this afternoon. Tonight and Sunday will be
mainly VFR with the exception of valley fog.

Long Term...VFR Sunday night. VFR on Monday with areas of MVFR
ceilings and vsby in Showers and thunderstorms. VFR Tuesday and
Wednesday.

&&

.MARINE...
Short Term...Still some reports of seas at 5 feet, but this should
subside by 12z, if not sooner. Otherwise seas and winds remain
below SCA levels through Sunday.

Long Term...No problems noted.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...None.
NH...None.
MARINE...None.

&&

SYNOPSIS...
NEAR TERM...Curtis
SHORT TERM...
LONG TERM...
AVIATION...Arnott
MARINE...
Hazardous weather outlook, Jul 23, 3:21 PM EDT, 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
321 PM EDT SAT JUL 23 2016

NHZ003>009-241930-
NORTHERN GRAFTON-NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-
SULLIVAN-MERRIMACK-BELKNAP-
321 PM EDT SAT JUL 23 2016

...SEVERE THUNDERSTORM WATCH 411 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW HAMPSHIRE AND
NORTHERN NEW HAMPSHIRE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH 2AM. DAMAGING
WINDS AND LARGE HAIL WILL BE THE GREATEST THREATS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

SCATTERED THUNDERSTORMS MONDAY AFTERNOON HAVE THE POTENTIAL TO
BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS BEING THE
GREATEST THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

MEZ018-019-023-024-NHZ010>015-241930-
INTERIOR YORK-INTERIOR CUMBERLAND-COASTAL YORK-COASTAL CUMBERLAND-
STRAFFORD-CHESHIRE-EASTERN HILLSBOROUGH-INTERIOR ROCKINGHAM-
COASTAL ROCKINGHAM-WESTERN AND CENTRAL HILLSBOROUGH-
321 PM EDT SAT JUL 23 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MAINE...SOUTHWEST MAINE...NEW
HAMPSHIRE...CENTRAL NEW HAMPSHIRE AND SOUTHERN NEW HAMPSHIRE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH 2AM. GUSTY WINDS
AND SMALL HAIL WILL BE THE GREATEST THREATS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

SCATTERED THUNDERSTORMS MONDAY AFTERNOON HAVE THE POTENTIAL TO
BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS BEING THE
GREATEST THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

ANZ150>154-241930-
COASTAL WATERS FROM STONINGTON, ME TO PORT CLYDE, ME OUT 25 NM-
PENOBSCOT BAY-
COASTAL WATERS FROM PORT CLYDE, ME TO CAPE ELIZABETH, ME OUT 25 NM-
CASCO BAY-
COASTAL WATERS FROM CAPE ELIZABETH, ME TO MERRIMACK RIVER, MA OUT
25 NM-
321 PM EDT SAT JUL 23 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

AN ISOLATED THUNDERSTORM IS POSSIBLE OVER THE WATERS THROUGH 2AM
SATURDAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

MEZ007>009-012>014-020>022-025>028-NHZ001-002-241930-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD-
SOUTHERN FRANKLIN-SOUTHERN SOMERSET-ANDROSCOGGIN-KENNEBEC-
INTERIOR WALDO-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-NORTHERN COOS-
SOUTHERN COOS-
321 PM EDT SAT JUL 23 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL
MAINE...SOUTHWEST MAINE...WEST CENTRAL MAINE...WESTERN MAINE AND
NORTHERN NEW HAMPSHIRE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ISOLATED STRONG THUNDERSTORMS ARE POSSIBLE THROUGH 2AM.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

SCATTERED THUNDERSTORMS MONDAY AFTERNOON HAVE THE POTENTIAL TO
BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS BEING THE
GREATEST THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

In the hours before

Special weather statement, Jul 23, 1:42 PM EDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
142 PM EDT SAT JUL 23 2016

NHZ002-003-231830-
SOUTHERN COOS NH-NORTHERN GRAFTON NH-
142 PM EDT SAT JUL 23 2016

THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  SOUTHERN COOS COUNTY IN NEW HAMPSHIRE
  NORTHERN GRAFTON COUNTY IN NEW HAMPSHIRE

* UNTIL 230 PM EDT

* AT 142 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A STRONG THUNDERSTORM OVER LITTLETON...MOVING TO THE SOUTHEAST AT
  25 MPH.

* DIME SIZE HAIL AND WIND GUSTS OF 35 TO 45 MPH ARE EXPECTED WITH
  THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  LITTLETON...
  BETHLEHEM...
  SUGAR HILL...
  CARROLL...
  AND WHITEFIELD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.

DO NOT STAY IN THE OPEN OR SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. SEEK SHELTER INSIDE A STURDY BUILDING OR IN A VEHICLE.

&&

LAT...LON 4434 7195 4435 7191 4434 7187 4435 7182
      4438 7182 4440 7179 4441 7176 4440 7174
      4441 7174 4441 7171 4442 7169 4435 7142
      4421 7143 4411 7161 4431 7197
TIME...MOT...LOC 1741Z 297DEG 20KT 4433 7173

MLE
Special weather statement, Jul 23, 2:06 PM EDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
206 PM EDT SAT JUL 23 2016

NHZ003-005-231845-
SOUTHERN GRAFTON NH-NORTHERN GRAFTON NH-
206 PM EDT SAT JUL 23 2016

THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  SOUTHERN GRAFTON COUNTY IN NEW HAMPSHIRE
  NORTHERN GRAFTON COUNTY IN NEW HAMPSHIRE

* UNTIL 245 PM EDT

* AT 206 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A STRONG THUNDERSTORM 7 MILES NORTHWEST OF LINCOLN...MOVING TO THE
  SOUTHEAST AT 20 MPH.

* NICKEL SIZE HAIL AND WIND GUSTS OF 35 TO 45 MPH ARE EXPECTED WITH
  THIS STORM. VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO
  POND ON ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
  STREAMS. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  LINCOLN...
  WOODSTOCK...
  SUGAR HILL...
  WATERVILLE VALLEY...
  AND LIVERMORE.

LAT...LON 4407 7192 4423 7180 4413 7141 4394 7140
      4390 7152 4389 7156 4388 7156 4386 7162
TIME...MOT...LOC 1803Z 298DEG 16KT 4412 7178

MLE
Special weather statement, Jul 23, 2:49 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
249 PM EDT SAT JUL 23 2016

MEZ012-019-020-NHZ003-004-006-231930-
ANDROSCOGGIN ME-INTERIOR CUMBERLAND ME-SOUTHERN OXFORD ME-
SOUTHERN CARROLL NH-NORTHERN CARROLL NH-NORTHERN GRAFTON NH-
249 PM EDT SAT JUL 23 2016

THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  ANDROSCOGGIN COUNTY IN MAINE
  INTERIOR CUMBERLAND COUNTY IN MAINE
  SOUTHERN OXFORD COUNTY IN MAINE
  SOUTHERN CARROLL COUNTY IN NEW HAMPSHIRE
  NORTHERN CARROLL COUNTY IN NEW HAMPSHIRE
  NORTHERN GRAFTON COUNTY IN NEW HAMPSHIRE

* UNTIL 330 PM EDT

* AT 248 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES EAST OF
  LINCOLN TO NEAR BRIDGTON...MOVING TO THE SOUTHEAST AT 10 MPH.

* DIME SIZE HAIL AND WIND GUSTS OF 35 TO 45 MPH ARE EXPECTED WITH
  THESE STORMS.

* LOCATIONS IMPACTED INCLUDE...
  NAPLES...
  BRIDGTON...
  CONWAY...
  FRYEBURG...
  AND HIRAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.

DO NOT STAY IN THE OPEN OR SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. SEEK SHELTER INSIDE A STURDY BUILDING OR IN A VEHICLE.

&&

LAT...LON 4384 7092 4404 7021 4416 7067 4402 7167
TIME...MOT...LOC 1846Z 303DEG 9KT 4400 7150 4409 7067
Special weather statement, Jul 23, 3:25 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
325 PM EDT SAT JUL 23 2016

NHZ003>006-232015-
SOUTHERN CARROLL NH-NORTHERN CARROLL NH-SOUTHERN GRAFTON NH-
NORTHERN GRAFTON NH-
325 PM EDT SAT JUL 23 2016

THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  SOUTHERN CARROLL COUNTY IN NEW HAMPSHIRE
  NORTHERN CARROLL COUNTY IN NEW HAMPSHIRE
  SOUTHERN GRAFTON COUNTY IN NEW HAMPSHIRE
  NORTHERN GRAFTON COUNTY IN NEW HAMPSHIRE

* UNTIL 415 PM EDT

* AT 325 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A STRONG THUNDERSTORM NEAR PLYMOUTH...MOVING TO THE EAST AT 25 MPH.

* DIME SIZE HAIL AND WIND GUSTS OF 35 TO 45 MPH ARE EXPECTED WITH
  THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  PLYMOUTH...
  MOULTONBOROUGH...
  HOLDERNESS...
  SANDWICH...
  AND TAMWORTH.

LAT...LON 4395 7166 4395 7124 4368 7128 4371 7146
      4376 7153 4372 7153 4375 7171
TIME...MOT...LOC 1920Z 272DEG 24KT 4380 7163

HANES
Special weather statement, Jul 23, 3:30 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
330 PM EDT SAT JUL 23 2016

MEZ019-020-024-025-232015-
SAGADAHOC ME-ANDROSCOGGIN ME-INTERIOR CUMBERLAND ME-
COASTAL CUMBERLAND ME-
330 PM EDT SAT JUL 23 2016

THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  SAGADAHOC COUNTY IN MAINE
  ANDROSCOGGIN COUNTY IN MAINE
  INTERIOR CUMBERLAND COUNTY IN MAINE
  COASTAL CUMBERLAND COUNTY IN MAINE

* UNTIL 415 PM EDT

* AT 330 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A STRONG THUNDERSTORM OVER FREEPORT...MOVING TO THE EAST AT 15 MPH.

* PENNY SIZE HAIL AND WIND GUSTS OF 35 TO 45 MPH ARE EXPECTED WITH
  THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  BRUNSWICK...
  BATH...
  TOPSHAM...
  FREEPORT...
  AND PHIPPSBURG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.

DO NOT STAY IN THE OPEN OR SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. SEEK SHELTER INSIDE A STURDY BUILDING OR IN A VEHICLE.

&&

LAT...LON 4374 6977 4373 6987 4388 6989 4375 6993
      4382 6995 4376 7005 4377 7006 4386 6995
      4380 7003 4379 7005 4380 7005 4387 6999
      4377 7015 4395 7013 4397 6982 4396 6982
      4397 6975
TIME...MOT...LOC 1925Z 273DEG 13KT 4386 7005
Special weather statement, Jul 23, 3:35 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
335 PM EDT SAT JUL 23 2016

NHZ002>004-232015-
SOUTHERN COOS NH-NORTHERN CARROLL NH-NORTHERN GRAFTON NH-
335 PM EDT SAT JUL 23 2016

THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  SOUTHERN COOS COUNTY IN NEW HAMPSHIRE
  NORTHERN CARROLL COUNTY IN NEW HAMPSHIRE
  NORTHERN GRAFTON COUNTY IN NEW HAMPSHIRE

* UNTIL 415 PM EDT

* AT 334 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A STRONG THUNDERSTORM NEAR CRAWFORD NOTCH...MOVING TO THE EAST AT
  25 MPH.

* DIME SIZE HAIL AND WIND GUSTS OF 35 TO 45 MPH ARE EXPECTED WITH
  THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  CRAWFORD NOTCH...
  AND JACKSON.

LAT...LON 4408 7159 4416 7157 4419 7116 4400 7119
TIME...MOT...LOC 1934Z 274DEG 20KT 4412 7152

HANES

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 22, 8:06 PM EDTSpecial Marine WarningGYX54 min
Jul 22, 8:54 PM EDTSevere Thunderstorm WarningGYXCumberland, Oxford, York41 min
Jul 22, 9:07 PM EDTSevere Thunderstorm WarningGYXCumberland, Oxford27 min
Jul 22, 9:31 PM EDTSpecial Weather StatementGYXCumberland29 min
Jul 22, 9:40 PM EDTSevere Thunderstorm WarningGYXAndroscoggin, Cumberland, Sagadahoc, York65 min
Jul 22, 9:41 PM EDTSpecial Marine WarningGYX64 min
Jul 22, 10:20 PM EDTSevere Thunderstorm WarningGYXLincoln, Sagadahoc38 min
Jul 22, 10:32 PM EDTSpecial Marine WarningGYX58 min
Jul 22, 10:39 PM EDTSpecial Marine WarningGYX66 min
Jul 23, 12:04 AM EDTSpecial Weather StatementGYXOxford56 min
Jul 23, 12:31 AM EDTSpecial Weather StatementGYXAndroscoggin44 min
Jul 23, 1:15 AM EDTSpecial Weather StatementGYXCumberland45 min
Jul 23, 2:46 AM EDTSpecial Weather StatementGYXLincoln, Waldo29 min
Jul 23, 1:35 PM EDTSpecial Weather StatementGYXYork25 min
Jul 23, 3:10 PM EDTSevere Thunderstorm WarningGYXAndroscoggin, Cumberland, Oxford35 min
Jul 23, 3:21 PM EDTSevere Thunderstorm WarningGYXCumberland, Oxford39 min
Jul 23, 3:30 PM EDTSpecial Weather StatementGYXSagadahoc45 min
Jul 23, 3:58 PM EDTSevere Thunderstorm WarningGYXCumberland50 min
Jul 23, 4:09 PM EDTSpecial Marine WarningGYX66 min
Jul 23, 4:11 PM EDTSpecial Marine WarningGYX34 min
Jul 23, 4:16 PM EDTSevere Thunderstorm WarningGYXAndroscoggin, Cumberland, Lincoln, Sagadahoc44 min
Jul 23, 4:43 PM EDTSpecial Marine WarningGYX32 min
Jul 23, 6:17 PM EDTSpecial Weather StatementGYXYork43 min
Jul 23, 6:19 PM EDTSpecial Marine WarningGYX26 min
Jul 23, 6:29 PM EDTSevere Thunderstorm WarningGYXYork46 min
Jul 23, 6:35 PM EDTSpecial Marine WarningGYX55 min

Nearby

Severe Thunderstorm Warnings in Maine, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.